Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 206, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Oct 6, 2014, 2:36 PM CDT for 4 counties in Kentucky. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 6, 2014, 2:36 PM CDT (19:36 UTC)
- Expired
- Oct 6, 2014, 3:05 PM CDT
- In force
- 29 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Green County, KY, Larue County, KY, Marion County, KY, Taylor County, KY
The radar
The Louisville radar (KLVX), 65 km from the middle of the area, began a volume at 19:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.6 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -196 J/kg
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
170
WUUS53 KLMK 061936
SVRLMK
KYC087-123-155-217-062005-
/O.NEW.KLMK.SV.W.0206.141006T1936Z-141006T2005Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
336 PM EDT MON OCT 6 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN GREEN COUNTY IN SOUTH CENTRAL KENTUCKY...
SOUTHEASTERN LARUE COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN MARION COUNTY IN SOUTH CENTRAL KENTUCKY...
NORTHERN TAYLOR COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 405 PM EDT/305 PM CDT/
* AT 335 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
HODGENVILLE...AND MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MOUNT SHERMAN...WARDS...BLOYD...HIBERNIA...GINSENG...MAC...
BADGER...MAPLE...ATTILLA...WHITE ROSE...DURHAMTOWN...WILLOWTOWN...
SALOMA...RAYWICK...HOBSON...SAINT JOSEPH...FINLEY...JESSIETOWN...
FROGTOWN AND SPURLINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!
&&
LAT...LON 3740 8565 3742 8565 3743 8573 3748 8573
3753 8558 3752 8556 3754 8555 3763 8531
3739 8523 3737 8568
TIME...MOT...LOC 1936Z 250DEG 40KT 3743 8570
HAIL...1.00IN
WIND...60MPH
$$
SCHOETTMER1 follow-up statement
022
WWUS53 KLMK 062003
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
403 PM EDT MON OCT 6 2014
KYC087-123-155-217-062014-
/O.EXP.KLMK.SV.W.0206.000000T0000Z-141006T2005Z/
LARUE KY-MARION KY-TAYLOR KY-GREEN KY-
403 PM EDT MON OCT 6 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GREEN...
NORTHWESTERN TAYLOR...WESTERN MARION AND SOUTHERN LARUE COUNTIES WILL
EXPIRE AT 405 PM EDT/305 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...SMALL HAIL IS STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3740 8565 3742 8565 3743 8573 3748 8573
3753 8558 3752 8556 3754 8555 3763 8531
3739 8523 3737 8568
TIME...MOT...LOC 2004Z 250DEG 40KT 3754 8533
$$
SCHOETTMERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 6, 2:08 PM CDT, 28 minutes earlier.
Area forecast discussion, Oct 6, 2:08 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 308 PM EDT Mon Oct 6 2014 .SHORT TERM (Now through Tuesday Night)... Issued at 306 PM EDT Mon Oct 6 2014 ...Strong to severe thunderstorms possible this afternoon/early evening... The synoptic pattern this afternoon features a broad trough across the eastern CONUS. A strong PV anomaly rotating through this trough will affect the region this afternoon into this evening. An additional impulse will slide through the trough aloft on Tuesday, bringing renewed chances for showers and thunderstorms. Showers and thunderstorms have begun to break out this afternoon. It seems like there may be two areas of focus, one across central KY associated with a weak wind shift and associated surface convergence. Another region of storm development has begun to erupt across portions of IL/IN on the edge of the strong forcing associated with the incoming strong PV anomaly. Both regions of activity will likely continue to increase in coverage/intensity as it encounters a more favorable thermodynamic environment. Still think the best threat of strong to severe storms will be across south-central KY. SBCAPEs have risen to near 1500 J/kg and with 50 knots of 0-6 shear, supercell development along with line segments will be possible. Am not too high on the tornado threat at this time given the low-level wind fields have continued to veer, thus low-level hodographs are not all too impressive. The main threats will certainly be hail and damaging winds, but an isolated tornado cannot be ruled out if a storm is able to interact with any lingering boundaries/differential heating zones. The strong convection will push east this evening, but a few showers could continue to linger within the cyclonic flow aloft. Overnight lows will fall into the low and mid 50s. Tuesday will feature a similar setup to today. A low-level jet of 40-50 knots will ramp up in the morning hours, likely inducing an area of mainly elevated convection during the morning hours. The question then becomes whether or not we will clear out in time for additional surface-based convection to develop during the afternoon hours along a synoptic cold front. Given the NAM seems to have done the best with trends/instability this afternoon, will favor that solution for tomorrow. It develops in excess of 1000 J/kg of MLCAPE instability along the front by tomorrow afternoon. While this may be a bit overdone, do still feel there will be enough to once again develop surface-based convection in the afternoon. Wind fields will be even more impressive than today, as 0-6km shear increases to 60+ knots. Low-level winds may stay a bit more backed than today as well, which would support a conditional tornado risk if we can destabilize sufficiently, in addition to the risks of large hail and damaging winds. The front will push east by tomorrow evening, finally bringing a reprieve from the precipitation. Overnight lows will fall into the upper 40s and 50s. .LONG TERM (Wednesday through Monday)... Issued at 248 PM EDT Mon Oct 6 2014 ...Rounds of Rain with Excessive Rainfall Possible Late this Week... The long term will start off dry with northwesterly flow aloft and high pressure at the surface. Temperatures will top out in the lower to mid 70s Wednesday under partly cloudy skies. Wednesday night will begin the return to unsettled weather as a warm front moves north across the region and a low pressure system approaches from the west. Moisture will be on the increase through the end of the work week as we get return flow from the south and moisture from tropical storm Simon feeds into the system. Precipitable water values will rise to 1.5-1.8" by Thursday night/Friday, well above climatological normals for this time of year. Showers and storms will increase in the warm sector on Thursday. A frontal boundary will then begin to slowly sink south across the area Thursday night through Friday bringing a couple of rounds of showers and storms. This boundary will be slow moving and if any training of storms occurs, there is the potential for some minor flooding. However, with dry rather dry antecedent conditions, this may not be so much of a problem. Beyond Friday there is still quite a bit of uncertainty in the forecast. The front will stall out somewhere across southern KY or TN and where it ends up will impact the precipitation and temperature forecasts. For now will continue with a chance of rain through the end of the forecast period. However, if it does sink further south we could have a brief period of dry weather before the next system moves through. && .AVIATION (18Z TAF Update)... Issued at 122 PM EDT Mon Oct 6 2014 Several quick-hitting disturbances will make for a rather active TAF period. Currently, precipitation has become rather scattered across the region. Earlier widespread precipitation has left MVFR cigs at KLEX and KSDF, but do not expect these ceilings to last too long. Otherwise, winds will pick up at all sites through the remainder of the afternoon, with WSW gusts up to around 25 knots. A weak front will also push through sites this afternoon into this evening, setting the stage for additional thunderstorm development. Coverage and timing of these storms remain a bit in question given the lingering cloud cover hampering instability, but will attempt to highlight the best timing in TEMPO groups at all sites. Some of these storms may contain some hail and gusty winds. For tonight, the bulk of the convection should push southeast of all sites. However, disturbances riding through the region will continue to spark some showers, mainly at KSDF and KLEX. Winds will become lighter overnight. Tuesday looks to be quite similar to today, with morning convection followed by a break and additional storms in the afternoon. Surface winds will once again be gusty, with gusts around 25 knots likely. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && Short Term........KJD Long Term.........EER Aviation..........KJD
Hazardous weather outlook, Oct 6, 2:24 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 324 PM EDT MON OCT 6 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-071930- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 324 PM EDT MON OCT 6 2014 /224 PM CDT MON OCT 6 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS EVENING AS A FRONT PUSHES INTO THE REGION. STRONG WINDS ALOFT AND MODERATE INSTABILITY MAY ALLOW SOME STORMS TO BECOME SEVERE...WITH DAMAGING WINDS TO 60 MPH AND LARGE HAIL UP TO THE SIZE OF QUARTERS. THE REGION MOST LIKELY TO SEE THESE STRONG TO SEVERE STORMS WILL BE ACROSS SOUTH CENTRAL KENTUCKY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY AS ANOTHER UPPER LEVEL DISTURBANCE PASSES THROUGH THE AREA. SOME OF THE STRONGEST STORMS COULD CONTAIN HAIL AND GUSTY WINDS...ALTHOUGH AN ISOLATED TORNADO MAY BE POSSIBLE IF THE ATMOSPHERE CAN DESTABILIZE ENOUGH IN THE AFTERNOON. THUNDERSTORMS ARE EXPECTED TO RETURN TO THE OUTLOOK AREA FROM THURSDAY THROUGH SUNDAY AS A COLD FRONT SLOWLY PUSHES SOUTHWARD ACROSS THE REGION. HEAVY RAINFALL AND LIGHTNING WILL BE THE MAIN WEATHER HAZARDS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO REPORT ANY HAIL OR WIND DAMAGE TODAY AND TUESDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KD/EER
In the hours before
Special weather statement, Oct 6, 2:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
306 PM EDT MON OCT 6 2014
KYZ045-053-063>065-061935-
GREEN KY-HART KY-LARUE KY-NELSON KY-TAYLOR KY-
306 PM EDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
HALF INCH HAIL...
AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF MUNFORDVILLE...AND MOVING EAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND HALF INCH HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
HAMMONVILLE AND JONESVILLE...
MAGNOLIA AND BOUNDARY OAK...
MOUNT SHERMAN AND WARDS...
HIBERNIA AND GINSENG...
THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS
71 AND 76.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3743 8604 3745 8599 3744 8598 3744 8590
3749 8588 3761 8552 3757 8550 3756 8552
3754 8549 3747 8547 3747 8545 3742 8542
3730 8600
TIME...MOT...LOC 1906Z 249DEG 41KT 3738 8589
EERSpecial weather statement, Oct 6, 2:06 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 PM CDT MON OCT 6 2014
KYZ027-028-061>063-061935-
BUTLER KY-EDMONSON KY-GRAYSON KY-HARDIN KY-HART KY-
206 PM CDT MON OCT 6 2014
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS...
AT 205 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
LEITCHFIELD TO 9 MILES EAST OF MORGANTOWN TO MORGANTOWN...AND MOVING
EAST AT 35 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE
HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH
THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MORGANTOWN...
HUFFMAN AND JOHNSON CROSSROADS...
SNAP AND ROCK CREEK...
ROYAL AND MOUTARDIER...
CUB RUN AND SPIKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3740 8636 3748 8589 3745 8589 3733 8608
3718 8637 3721 8679
TIME...MOT...LOC 1907Z 259DEG 29KT 3737 8629 3727 8650
3722 8670
SCHOETTMERSpecial weather statement, Oct 6, 2:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 PM CDT MON OCT 6 2014
KYZ063>065-061945-
GREEN KY-HART KY-TAYLOR KY-
215 PM CDT MON OCT 6 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF GREENSBURG...AND MOVING EAST
AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
GREENSBURG...
CAMPBELLSVILLE...
SUMMERSVILLE AND COAKLEY...
BENGAL AND BLACK GNAT...
SWEENEYVILLE AND WRIGHTS...
ARISTA AND TAYLOR COUNTY AIRPORT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3734 8578 3745 8532 3744 8529 3742 8527
3742 8525 3733 8515 3732 8516 3721 8571
TIME...MOT...LOC 1915Z 251DEG 37KT 3731 8558
EERSpecial weather statement, Oct 6, 2:23 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 223 PM CDT MON OCT 6 2014 KYZ027-028-062-063-061950- EDMONSON KY-GRAYSON KY-HARDIN KY-HART KY- 223 PM CDT MON OCT 6 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS... AT 220 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHWEST OF BROWNSVILLE...AND MOVING EAST AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. WEAK ROTATION IS ALSO SHOWING UP WITH THIS STORM AND WILL CONTINUE TO BE MONITORED. * THIS STORM WILL ALSO IMPACT... CUB RUN AND PONDEROSA... LINWOOD AND DUG HILL... PINE SPRINGS AND WAX... LINES MILL AND WHEELERS MILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3751 8596 3728 8592 3726 8636 3734 8639 TIME...MOT...LOC 1922Z 254DEG 34KT 3730 8630 SCHOETTMER
Local storm report, Oct 6, 2:25 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
325 PM EDT MON OCT 06 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM HAIL BONNIEVILLE 37.38N 85.90W
10/06/2014 E1.25 INCH HART KY TRAINED SPOTTER
SPOTTER CALLED IN REPORT OF QUARTER TO HALF-DOLLAR SIZE
HAIL FALLING
&&
EVENT NUMBER LMK1400830
LGSpecial weather statement, Oct 6, 2:30 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT MON OCT 6 2014 KYZ027-028-053-062000- GRAYSON KY-HARDIN KY-LARUE KY- 330 PM EDT MON OCT 6 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY SIZE HAIL...AND 40 MPH WINDS... AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES EAST OF LEITCHFIELD...AND MOVING NORTHEAST AT 40 MPH. OCCASIONAL LIGHTNING...HEAVY RAIN REDUCING VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HODGENVILLE... ELIZABETHTOWN... WHITE MILLS AND WHITE MILLS JUNCTION... HARCOURT AND STAR MILLS... GLENDALE AND NOLIN... GAITHERS AND ADDINGTON FIELD AIRPORT... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 81 AND 94. THIS STORM WILL AFFECT THE WESTERN KENTUCKY (FORD) PARKWAY BETWEEN MILE MARKERS 123 AND 137. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF ENCOUNTERING HEAVY RAINS. && LAT...LON 3778 8588 3756 8569 3746 8622 3752 8627 TIME...MOT...LOC 1931Z 246DEG 35KT 3752 8615 SCHOETTMER
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 5, 11:05 PM CDT | Special Weather Statement | LMK | Mercer | 30 min |
| Oct 5, 11:26 PM CDT | Special Weather Statement | LMK | Allen, Logan, Simpson | 44 min |
| Oct 6, 12:07 AM CDT | Special Weather Statement | LMK | Allen, Logan, Monroe, Simpson | 43 min |
| Oct 6, 2:37 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 28 min |
| Oct 6, 2:40 AM CDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Oct 6, 3:23 AM CDT | Special Weather Statement | LMK | Adair, Russell | 32 min |
| Oct 6, 3:38 AM CDT | Special Weather Statement | LMK | Barren | 32 min |
| Oct 6, 4:08 AM CDT | Special Weather Statement | LMK | Adair, Metcalfe | 27 min |
| Oct 6, 7:50 AM CDT | Special Weather Statement | LMK | Shelby | 30 min |
| Oct 6, 9:01 AM CDT | Special Weather Statement | LMK | Scott | 29 min |
| Oct 6, 9:19 AM CDT | Severe Thunderstorm Warning | LMK | Jefferson, Oldham, Shelby | 31 min |
| Oct 6, 9:47 AM CDT | Special Weather Statement | LMK | Henry | 28 min |
| Oct 6, 10:01 AM CDT | Special Weather Statement | LMK | Hardin | 29 min |
| Oct 6, 10:26 AM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Oct 6, 10:27 AM CDT | Special Weather Statement | LMK | Oldham | 28 min |
| Oct 6, 1:56 PM CDT | Special Weather Statement | LMK | Boyle, Marion | 29 min |
| Oct 6, 2:02 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Marion, Mercer | 33 min |
| Oct 6, 2:06 PM CDT | Special Weather Statement | LMK | Larue | 29 min |
| Oct 6, 2:15 PM CDT | Special Weather Statement | LMK | Green, Taylor | 30 min |
| Oct 6, 2:23 PM CDT | Special Weather Statement | LMK | Edmonson | 27 min |
| Oct 6, 2:30 PM CDT | Special Weather Statement | LMK | Hardin | 30 min |
| Oct 6, 2:42 PM CDT | Special Weather Statement | LMK | Boyle | 28 min |
| Oct 6, 2:46 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Larue | 19 min |
| Oct 6, 2:47 PM CDT | Special Weather Statement | LMK | Marion | 28 min |
| Oct 6, 3:03 PM CDT | Special Weather Statement | LMK | Logan | 47 min |
| Oct 6, 3:06 PM CDT | Special Weather Statement | LMK | Marion | 29 min |
| Oct 6, 3:10 PM CDT | Special Weather Statement | LMK | Clark | 30 min |
| Oct 6, 3:17 PM CDT | Special Weather Statement | LMK | Boyle | 28 min |
| Oct 6, 3:18 PM CDT | Special Weather Statement | LMK | Warren | 17 min |
| Oct 6, 3:19 PM CDT | Severe Thunderstorm Warning | LMK | Boyle, Casey, Garrard, Lincoln, Marion | 31 min |
| Oct 6, 3:22 PM CDT | Severe Thunderstorm Warning | LMK | Green, Marion, Taylor | 28 min |
| Oct 6, 3:27 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 28 min |
| Oct 6, 3:28 PM CDT | Special Weather Statement | LMK | Madison | 32 min |
| Oct 6, 3:37 PM CDT | Severe Thunderstorm Warning | LMK | Garrard, Madison | 33 min |
| Oct 6, 3:59 PM CDT | Special Weather Statement | LMK | Green, Taylor | 31 min |
| Oct 6, 4:00 PM CDT | Severe Thunderstorm Warning | LMK | Warren | 30 min |
| Oct 6, 4:05 PM CDT | Special Weather Statement | LMK | Simpson | 30 min |
| Oct 6, 4:07 PM CDT | Special Weather Statement | LMK | Fayette, Jessamine | 33 min |
| Oct 6, 4:10 PM CDT | Severe Thunderstorm Warning | LMK | Green, Hart, Taylor | 30 min |
| Oct 6, 4:16 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Edmonson, Hart, Warren | 29 min |
| Oct 6, 4:30 PM CDT | Special Weather Statement | LMK | Hart | 30 min |
| Oct 6, 4:33 PM CDT | Special Weather Statement | LMK | Barren | 32 min |
| Oct 6, 4:35 PM CDT | Special Weather Statement | LMK | Garrard, Lincoln | 30 min |
| Oct 6, 4:40 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Warren | 30 min |
| Oct 6, 4:47 PM CDT | Special Weather Statement | LMK | Clinton | 33 min |
| Oct 6, 4:52 PM CDT | Special Weather Statement | LMK | Hart | 28 min |
| Oct 6, 4:57 PM CDT | Severe Thunderstorm Warning | LMK | Barren, Metcalfe | 28 min |
| Oct 6, 5:00 PM CDT | Special Weather Statement | LMK | Madison | 30 min |
| Oct 6, 5:08 PM CDT | Special Weather Statement | LMK | Lincoln | 32 min |
| Oct 6, 5:12 PM CDT | Special Weather Statement | LMK | Clinton | 28 min |
| Oct 6, 5:19 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Metcalfe | 31 min |
| Oct 6, 5:30 PM CDT | Special Weather Statement | LMK | Metcalfe | 30 min |
| Oct 6, 5:43 PM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Russell | 32 min |
| Oct 6, 5:44 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 31 min |
| Oct 6, 5:47 PM CDT | Special Weather Statement | LMK | Lincoln | 28 min |
| Oct 6, 5:53 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 27 min |
| Oct 6, 6:02 PM CDT | Tornado Warning | LMK | Clinton, Cumberland, Russell | 28 min |
| Oct 6, 6:17 PM CDT | Severe Thunderstorm Warning | LMK | Meade | 23 min |
| Oct 6, 6:19 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 31 min |
| Oct 6, 6:21 PM CDT | Special Weather Statement | LMK | Adair, Casey | 29 min |
| Oct 6, 6:42 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson, Ohio | 28 min |
| Oct 6, 6:49 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Oct 6, 6:54 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin, Hart | 31 min |
| Oct 6, 6:57 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Ohio | 28 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.